Hail, Custer
- When
- May 4, 1:21 PM CST to 1:25 PM CST
- Where
- Custer County, Sargent
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.630, -99.370
Hail up to one inch diameter lasted four minutes.
Severe thunderstorms developed during the afternoon on May 4th and continued through early evening across North Central Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Severe thunderstorms developed during the afternoon on May 4th and continued through early evening across North Central Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 4, 9:17 AM CST, 4 hours 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1017 AM CDT FRI MAY 4 2007 A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT. THE FF WATCH AREA USES THE 12Z NAM12 SOLN AND OVERLAPS THE NAM12 QPF. PREVIOUS... .SYNOPSIS... JUST RECEIVED SOME PEA SIZE HAIL AT KLBF. LOWEST GATE AT THE MCCOOK PROFILER IS 55KT. THIS IS 20 PLUS KT ABOVE LAST 00Z MODEL RUNS. KLNX RADAR SHOWS A BROKEN LINE OF CONVECTION BASICALLY ALONG HWY 83 TRACKING TO THE EAST AROUND 30KT. AHEAD OF THE CONVECTION...FG HAS BEEN DOWN TO 1/2SM WITH SOME PERIODS OF -RA AND DZ. WATER VAPOR ILLUSTRATES UPPER TROUGH ACROSS THE WEST WITH PACIFIC MOISTURE ADVECTING INTO THE REGION. && .DISCUSSION... DANGEROUS WEATHER CONDITIONS ARE EXPECTED TO BEGIN LATE TODAY. MOISTURE CONTINUES TO STREAM INTO THE CWA TODAY. AT FIRST...INSTABILITY WILL BE SOMEWHAT LIMITED. NO CIN SO SCT TSRA THIS AFTERNOON...SOME STRONG TO MARGINALLY SEVERE ESPECIALLY IN THE SOUTHEAST. MOST SOLID SEVERE THREAT COMES AFTER 00Z AS JET DYNAMICS APPROACH. JET MAX IS ABOUT 110KT. WARM FRONT IS PROGGED TO RAPIDLY LIFT NORTH. THERE WILL BE NO CIN NORTH OF THE FRONT SO SUPERCELLS WITH TORNADOES ARE FORECAST THROUGH THE NIGHT. NAM HAS OVER 2500J/KG SBCAPE 12Z SATURDAY. SEVERE THREAT THEN CONTINUES THROUGH SATURDAY AND SATURDAY NIGHT WITH MORE CHANCES FOR TORNADOES. SPC SUMS IT UP WITH A MODERATE RISK FRIDAY AND SATURDAY. PUBLIC AWARENESS SHOULD BE RAISED AS THE POTENTIAL WILL EXIST FOR THE DEVELOPMENT OF POWERFUL TORNADOES. TORNADO WORDING HAS BEEN ADDED TO THE GRIDS IN THE HIGHEST RISK AREA FOR TONIGHT...WITH SEVERE FOR SATURDAY. CHANCES FOR TSRA TO CONTINUE ON SUNDAY WITH UPPER LEVEL DYNAMICS. EXACT POSITION OF THE SURFACE FRONT HOWEVER IS NOT 100 PERCENT. BEHIND THE FRONT ACTIVITY WOULD BE MORE SCT-ISOLD IN NATURE. ALONG AND AHEAD MORE WIDESPREAD AND INTENSE ACTIVITY IS ANTICIPATED. THE FRONT CURRENTLY LOOKS TO BE JUST EAST OF THE CWA...HOWEVER THE ECMWF PROGS ARE A BIT TOO CLOSE TO BE CERTAIN. POSTION OF THE FRONT WILL DICTATE TEMPS THROUGH THE PERIOD. EASTERN HALF MOST LIKELY TO REMAIN MILD...WITH WESTERN HALF BETTER CHANCES OF REMAINING BELOW 70F. && .AVIATION... WIDESPREAD IFR CEILINGS ARE EXPECTED THROUGH 16Z ACROSS EASTERN SECTIONS OF TWEB ROUTES 098...264 AND 274 AND AT KLBF AND KVTN. CEILINGS ARE EXPECTED TO LIFT TO MVFR LATE THIS MORNING AND EARLY THIS AFTERNOON FROM KLBF TO KOGA...KLBF TO KIML AND KOFK TO KVTN. ALONG THE REMAINDER OF TWEB ROUTES VFR CEILINGS ARE EXPECTED. NUMEROUS SHOWERS WITH THUNDERSTORMS ARE EXPECTED THROUGH 14Z EAST OF A LINE FROM KVTN-KLBF...OR ALONG TWEB ROUTE 098 FROM KOFK-KVTN. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TONIGHT WITH SOME THUNDERSTORMS BEING SEVERE. ISOLATED SURFACE WIND GUSTS ABOVE 50 KTS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS...AND HAIL OVER A HALF AN INCH IN DIAMETER IS POSSIBLE WITH THE STRONGER STORMS. MVFR CEILINGS WILL BE PREVALENT AFTER SUNSET AT KLBF...KVTN...ALONG TWEB ROUTES 098 AND 264...AS WELL AS THE EASTERN TWO THIRDS OF TWEB ROUTE 274. && .HYDROLOGY... CONCERNED THAT HPC AND MODEL QPF IS ON THE LOW SIDE DUE TO THE CONVECTIVE NATURE OF THE APPROACHING STORM. ALTHOUGH FLASH FLOOD GUIDANCE IS FAIRLY HIGH...RAINFALL RATES AND THE LONG DURATION OF THE SITUATION SHOULD LEAD TO SOME FLOODING. PROBLEM IS PINNING DOWN THE AREA OF HIGHEST RISK. HAVE HELD OFF ON ISSUING A WATCH FOR NOW...ANOTHER MODEL RUN MAY HELP. ALSO...FLOODING CONCERNS WOULD BE AFTER 00Z...AND MOST LIKELY AFTER 06Z. PW VALUES ACROSS THE EAST WILL BE ABOVE 1 INCH THROUGH SATURDAY NIGHT. ECMWF SCENARIO LOOKS TO BE THE MOST FAVORABLE SOLUTION FOR FLOODING RAINS ACROSS THE EAST AS IT IS THE FURTHEST WEST WITH THE SURFACE BOUNDARY THROUGH SUNDAY. SOUTHERN ZONES HAVE THE LOWEST FLASH FLOOD GUIDANCE. THIS AREA IS HIGHLY QUESTIONABLE AS IT WILL BE IN THE STORM INITIATION ZONE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT NEBRASKA ZONES 005>010-025>029-037-038-059-070-071. && CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1000 AM CDT FRI MAY 4 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-051500- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1000 AM CDT FRI MAY 4 2007 /900 AM MDT FRI MAY 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL TROF OF LOW PRESSURE WILL MOVE ACROSS NEVADA INTO UTAH THIS AFTERNOON. EAST OF THIS FEATURE...A STRONG UPPER LEVEL DISTURBANCE WILL LIFT INTO EASTERN COLORADO AND WESTERN KANSAS THIS AFTERNOON. AS THIS FEATURE COLLIDES WITH ABUNDANT LOW LEVEL MOISTURE AND STRONG INSTABILITY DUE TO AFTERNOON HEATING...SCATTERED THUNDERSTORMS WILL DEVELOP. THIS ACTIVITY WILL LIFT NORTH NORTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. SUFFICIENT LOW LEVEL WIND SHEAR WILL EXIST FOR SUPER CELL THUNDERSTORMS WITH LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES POSSIBLE. AT THIS TIME...THE GREATEST THREAT FOR WIDESPREAD SEVERE THUNDERSTORMS IS SOUTH OF A LINE FROM OGALLALA TO SPRINGVIEW. NORTH OF THIS LINE...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. AT THIS TIME...THE GREATEST THREAT FOR TORNADIC THUNDERSTORMS IS SOUTH OF A LINE FROM OGALLALA TO BROKEN BOW. AFTER MIDNIGHT...A LARGE CLUSTER OF THUNDERSTORMS WILL DEVELOP...LIFTING NORTH NORTHEAST INTO THE DAKOTAS. OVERNIGHT...THE MAIN SEVERE THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY AND SATURDAY EVENING. THE BEFORE MENTIONED UPPER LEVEL LOW...WILL SLOWLY MOVE EAST INTO WESTERN COLORADO ON SATURDAY. BY MIDDAY SATURDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO EASTERN COLORADO AND WESTERN KANSAS. RAPID DESTABILIZATION OF THE ATMOSPHERE WILL BEGIN DURING THE AFTERNOON HOURS...RESULTING IN EXPLOSIVE THUNDERSTORM DEVELOPMENT. AS THIS ACTIVITY LIFTS NORTH INTO WESTERN AND NORTH CENTRAL NEBRASKA...FAVORABLE LOW LEVEL WIND SHEAR WILL BE FAVORABLE FOR SUPER CELL THUNDERSTORMS. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT...WITH GREATEST THREAT FOR SIGNIFICANT SEVERE THUNDERSTORMS EAST OF A LINE FROM VALENTINE TO NORTH PLATTE. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY AS NUMEROUS UPPER LEVEL DISTURBANCES MOVE ACROSS THE HIGH PLAINS. AT THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD BE READY FOR ACTIVATION TODAY THROUGH SATURDAY NIGHT...AS SEVERE THUNDERSTORMS ARE EXPECTED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The North Platte radar (KLNX), 106 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
14 hail. Local standard time, as filed.
Hail up to one inch diameter lasted four minutes.
Vehicles in the area received major hail damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27614, 27615, 27616, 28436, 28437, 28438, 28439, 28440, 28441, 28442, 28443, 28444, 28446, 28445.